The doctors in UK have warned that with the rising popularity of the online pharmaceuticals the health of the general health could be threatened.
An article published today in the online edition of the Lancet by Scientists from the Sunderland Eye Infirmary had yesterday, published an article in the online edition of the Lancet, to highlight the case of a woman who self diagnosed herself of chronic fatigue syndrome and bought drugs over the internet and ultimately damaged her vision.
AdvertisementIt was explained in the report that the woman who had no previous history of eye problems, came to the Sunderland clinic in February of this year, on taking the history she had admitted that she had been taking steroids for four years that caused cataracts in her eye requiring immediate surgery. It was reported that following this certain eye surgeons found that they could obtain almost around 1000 tablets of prednisolone, which was the steroid that the woman had taken.
Explaining that many drugs available were fakes and could contain ingredients that would bearing little resemblance to the medicine named on the bottle, the Sunderland team told the Lancet, that even if the patients did get the right drug, there might be a risk of unchecked side effects and dangerous interactions. They warned through the article that the GP's would have to now be more aware of the problems that could be associated due to the purchase of medication through the Internet.
The article also warns that a recent study had found that 29% of patients at a 'private residential drug treatment programme' knew that it was possible to use the Internet to acquire drugs, while 11% had used these websites to buy drugs. The authors of the article did however accept that the Internet was expanding in a relentless form that it would be difficult to control the perspective of patients seeking information. They did however conclude that it has become of important that the online availability of controlled and uncontrolled drug therapies needs to be carefully monitored.